| Model Number |
72202618 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/16/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during an arthroscopy procedure, two (2) twinfix ultra anchors were damaged during screwing and the sutures broke.The procedure was completed with non-significant delay using a smith and nephew back up device.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
Additional Manufacturer Narrative
H10: additional information b5 updated.
Event or Problem Description
It was reported that during an arthroscopy procedure, a twinfix ultra anchor was damaged during screwing and the sutures broke.The procedure was completed with non-significant delay using a smith and nephew back up device.No further complications were reported.The current patient status is stable.
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).The reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The insertion device and anchor were returned with no suture fragments.The anchor threads are damaged and the suture window is packed with bio debris.The distal end of the insertion device is bent.Based on the condition of the product material found during visual inspection, it was determined the device damage was caused by the application of improper/excessive force.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that fiber tenacity, linear density, knot break strength and diameter must be certified.Sutures must be visually inspected for all non-conforming attributes defined in the procedure and according to the acceptance criteria on the part drawing.Each shipment must have a manufacturers certificate of conformance.A clinical review states the twinfix anchor and the sutures are implantable, biocompatibility is not an issue.If retained micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.The root cause has been associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.